Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Started Strattera Yesterday To: not enough

Posted by HADD Enough on February 2, 2003, at 17:50:53

In reply to Re: Started Strattera Yesterday Woo-Hoo! HADD Enough, posted by not exactly on February 2, 2003, at 12:07:59

Hi Bob,

Thanks for your encouragement and observations.

> Hmmm... Those don't sound like ADD symptoms to me. If you had said that your marriage was in trouble because your wife felt you didn't listen to her and you weren't acting like a responsible adult, then the ADD diagnosis would make more sense. But maybe there's something else going on.

Actually, it was not really clear from the way I described the issues, but you pretty much clarified it. Yes, I don't/couldn't focus enough to listen to her, and I've not been acting as a responsible adult for most of my adult life. And I have also been unable to control my moving from one topic to another, my drifting off in the middle of a conversation, my intolerance of frustration, and my inappropriate anger when I do get frustrated. And, I don't mean to do any of these things...I just can't control them. Heck, I probably fit all the parameters for ADD in the DSM-IV :-)

> You say you're not depressed. But depression takes many forms. Just because you don't feel sad and hopeless every day doesn't mean that all forms of depression can be ruled out. You may have a touch of atypical or bipolar depression.

This is always a possibility. I never had a "major depressive event", but I did have panic attacks in high school and, for all I know, I may have a touch of GAD as well.

> BTW, I'm no doctor, and I apologize if my conjectures are making you uncomfortable. I'm just thinking out loud, and mostly trying to be supportive.

Not to worry...I always appreciate a new opinion...it's good to have feedback from outside myself and it helps me to look at things in a different light than I might have otherwise.

> How long has it been since you took Ritalin or Concerta? If you discontinued a stimulant recently, that can produce "spacey" feelings for a while.

I stopped the stims months ago. I've been unmedicated for that time and I'm probably the worse for it.

> Another possibility is that it's an "adjustment" phenomenon. Strattera may have changed your perceptions of reality just enough to make the world seem a bit "unfamiliar". If so, this feeling will disappear once you get used to it.

Could be...hope so.

> Again, congratulations on discovering the "magic bullet" so quickly. This sort of success usually takes a lot more trial & error.

Thanks again...I'm trying to keep my euphoria in check...two days is a REALLY short time to evaluate an NSRI, or any new drug for that matter, but SOMETHING is happening and I am hopeful that I may have found an answer for me. I'll update periodically.

Cheers,
Bill


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:HADD Enough thread:133458
URL: http://www.dr-bob.org/babble/20030130/msgs/138970.html